Levora almost killed me. I took it for about three years. In the first couple of months I developed some severe muscle cramps in my legs but didn't make the connection. I always thought it was dehydration as I hike a lot at high altitude. The doctor and I also considered fibromialgia as the years went by, as I had very odd pains, twinges and cramps that could not be explained. After three years of pain, I suddenly got ill due to some other cause, and while at the doctors learned my BP had been climbing steadily over the past three years, without my doctor saying anything. One day I tested it and it was 210/120, the machine at Safeway actually didn't record anything, because it couldn't go that high. I had to test it at a few different places before I got a result. The doctor put me on BP meds. I hate meds, the only medication I was taking was Levora. The doctor had not connected extreme hypertension and muscle cramps with Levora, because I'd been on it for three years. But I did my research, and when I learned they were possible side effects, I decided to stop taking Levora. After just FOUR DAYS, 90% of my pain and the cramps went away. Within a week, ALL the pain had gone (other than some long-term damage to the muscles in my right thigh). I was so enlightened by this, that I stopped taking my BP meds also, and hey presto, my blood pressure was right back to a nice, healthy, normal of 125/75 or 80. I'm 50 years old, so this is good. Since getting off Levora I feel like a new woman, and have no fear of high blood pressure. YOU WILL NEVER CATCH ME TAKING ANY BIRTH CONTROL AGAIN!!!!! No meds for me, of any kind at all. This medication almost killed me, and my muscles are still recovering from three years of severe cramping and muscle damage. Be careful, because not all symptoms show up immediately, some of them creep up on you and can kill, or almost kill you. Levora raised my BP slowly, over time, and I thought I was having hot flashes. Instead it was high blood pressure, and I was minutes away from a heart attack or stroke. Without Levora I was perfectly healthy. ALL man-made medicines cause side-effects, and many of them you never even know about, please pay attention and be careful.
The following user gives a hug of support to Deborah RW: sjb (07-15-2012)
The Following User Says Thank You to Deborah RW For This Useful Post: sjb (07-15-2012)
any medication can have risks, but you have to weigh that risk to the risk of pregnancy, because although rare, women DO still die from childbirth!...I worked in an OB/GYN office right out of college, and I have seen and heard almost everything!..there are so many options available, and just because Levora did not agree with you, that don't mean all BC pills are bad!...I tried 4 different kinds before finding the right one...I now have a Mirena IUD ( and love it!), so you may want to look into that!...just know that hypertension don't necessarily mean you can't use BC pills, because I still used them for a long time and had high BP as well...but, I was on BP meds. while taking the pill...I decided on Mirena to help with heavy bleeding and the fact that it was a 5 year device, so it is ultra convenient!
Ive been on levora for six months now. About three months ago ive been getting increasing muscle spasms and tension, anxiety and weakness, and more cases of tendonitis than makes any sense (i am not an athlete, just been doing regular movements and have managed to pull muscles and tendons just standing around or rolling over in bed). The last month or so ive started to suspect it might be the pill but doctors keep telling me its not even though nothing else in my life has changed since starting it. Im so glad to hear im not the only one who has experienced this (though of course im so sorry you went through so much grief and pain, i cant imagine doing this for 3 years). Ive been waiting for some blood tests this week to determine if my adrenals are the problem, as every other test so far has come out normal. If these come out clean too i will not hesitate in switching pills. Ive done well on norethindrone combo pills before but switched for a reason that pales in comparison to the misery of the last few months. I really thought i was going crazy with all these muscle effects. Im going back to the norethindrone pills asap, even if it takes some more experimenting to find the right dosage.
Thank you thank you thank you.
Last edited by purplesilhouette; 07-15-2012 at 05:41 PM.
Greetings Deborah RW! I am glad it was discovered in time and reported to us so more of us know about something like this. I would tell my doctor about it to try to save more lives and probably every other doctor I ran into. Most medicines if the side effects are examined carefully, have dangerous side effects sometimes disabling or damaging a body permanently. Peace, sjb
Last edited by sjb; 07-15-2012 at 06:11 PM.
Reason: typo, punctuation
The Following User Says Thank You to sjb For This Useful Post: HappyGirl3888 (07-18-2012)
@ Deborah RW...
This sounds exactly what my symptoms are. If you don't mind me asking, how soon after taking Levora did you get the muscle twitches? I have severe muscle twitches and spasms, also a weird tingly feeling in my legs, around my calf. I am going to the doctor tommorow to get it checked out. I think I have made the connection, thanks for your post!
Greetings, LevoraRW! I would now also want to get my vitamin D and Calcium levels checked also with a different 5 star review health professional to see if these are in balance because of symptoms such as muscle cramps. Peace sjb
Last edited by sjb; 07-19-2012 at 06:14 AM.
Reason: word change for accuracy